Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 23, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 9, 2004, 5:33 AM CDT for Mason County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 5:33 AM CDT (10:33 UTC)
- Expired
- Jun 9, 2004, 9:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Mason County, TX
The radar
The San Angelo radar (KSJT), 147 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1958 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 091032 FFWSJT TXC319-091430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 533 AM CDT WED JUN 9 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... MASON COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITY OF MASON * UNTIL 930 AM CDT * AT 530 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL FROM LOYAL VALLY TO PONTOTOC...MOVING NORTH AT 25 MPH. HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE ALREADY FALLEN ACROSS MUCH OF MASON COUNTY OVERNIGHT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY AS A LINE OF THUNDERSTORMS THAT EXTENDED FROM KERRVILLE AND SOUTHWARD...MOVES NORTH INTO MASON COUNTY INTO THE MORNING HOURS. THIS RAIN WILL RUN OFF AND PRODUCE FLASH FLOODING. TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3052 9934 3053 9898 3092 9895 3091 9927 $$ 04
1 follow-up statement
000 WGUS74 KSJT 091225 FFSSJT TXC319-091430- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 725 AM CDT WED JUN 9 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR MASON COUNTY UNTIL 930 AM CDT... AT 725 AM CDT...DOPPLER RADAR ESTIMATED 3 TO 5 INCHES OF RAIN HAVE FALLEN IN SOUTHEAST MASON COUNTY...FROM 5 MILES WEST OF LOYAL VALLEY TO JUST WEST OF CASTELL...SINCE 4 AM. THUNDERSTORMS WITH HEAVY RAINS WILL CONTINUE OVER EASTERN MASON COUNTY...AS THUNDERSTORMS FROM KERRVILLE AND HARPER MOVE NORTH AT 30 MPH. LOOK FOR ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES FROM LOYAL VALLEY TO PONTOTOC THROUGH 930 AM. ALL THIS RAINFALL WILL RUNOFF AND PRODUCE FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$ 04
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:33 AM CDT, 2 hours earlier.
Area forecast discussion, Jun 9, 3:33 AM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 330 AM CDT WED JUN 9 2004 .SHORT TERM... MAIN UPPER TROF WILL CONTINUE TO BRING THE BEST CHANCE OF PERIODS OF HEAVY TROPICAL RAINFALL MAINLY ACROSS THE EAST TODAY WITH A MORE SCATTERED VARIETY IN THE WEST. HOWEVER...NEXT APPROACHING UPPER TROF OVER CA SHOULD HELP TO KICK UPPER TROF NOW OVER TX EAST LATER TODAY AND TONIGHT. WILL INSERT HIGHEST POPS EAST TODAY...AND HIGHLIGHT HEAVIEST RAINFALL...TOO. ALSO...CONTINUED UNSEASONABLY COOLER TEMPS TODAY. EXPECT DRYLINE TO SET UP ON THURSDAY AND FRIDAY ACROSS WEST TX IN ADVANCE OF THE APPROACHING SHORTWAVE TROF. MAY SEE STRONG TO SEVERE TSTORMS DEVELOP UNDER INCREASING SHEAR...NEAR RIGHT REAR ENTRANCE REGION OF UPPER LEVEL JET...AND DECENT INSTABILITY ESPECIALLY ON THURSDAY. WILL CONTINUE LOW 20 POP. && .LONG TERM... SEVERE CONVECTION MAY BE LIMITED THIS WEEKEND TO ISOLATED AS UPPER JET IS PROGGED DIRECTLY OVER WC TX. THIS PLACEMENT OF THE UPPER LEVEL JET WOULD INCREASE CONVERGENCE OVER THE REGION...THUS... COUNTERACTING ANY WIDESPREAD SEVERE WEATHER THREAT. THEN GFS PROGS NEXT FRONT INTO BIG COUNTRY OF WC TX ON MONDAY. WILL CONTINUE 30 POP. THIS FRONT SHOULD HELP TO INCREASE POPS FOR NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 85 71 92 73 / 40 10 20 20 SAN ANGELO 87 73 94 74 / 30 10 20 20 JUNCTION 83 73 89 73 / 70 10 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 26/04
Hazardous weather outlook, Jun 9, 4:52 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 452 AM CDT WED JUN 9 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-100951- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 452 AM CDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED... MAINLY EAST OF A SONORA...SAN ANGELO...ABILENE...HASKELL LINE TODAY. SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES. FLOODING OF LOW WATER CROSSINGS AND LOW LYING AREAS IS POSSIBLE. OTHERWISE... WITH A TROPICAL AIRMASS IN PLACE...SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:50 AM CDT | Flash Flood Warning | SJT | San Saba | 4 hr |
| Jun 9, 9:27 AM CDT | Flash Flood Warning | SJT | Mason, San Saba | 4 hr |
| Jun 9, 10:18 AM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| Jun 9, 1:10 PM CDT | Flash Flood Warning | SJT | Brown, Mason, San Saba | 4 hr |
| Jun 9, 4:31 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 29 min |
| Jun 9, 5:46 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 74 min |
| Jun 9, 5:54 PM CDT | Flash Flood Warning | SJT | Fisher | 111 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.